Share this:
jbyrd
@jbyrd

Posts: 15
Joined: Mar 23, 2016

utopian garcinia

Posted by @jbyrd, Jul 7, 2016

I was wondering if anyone has tried this supplement for weight loss. There are many stars who have tried it with success. I am going to speak to my psychiatrist about it next month. I am concerned that it increases serotonin and I am bipolar. I don’t want to get manic. Any input would be appreciated. Thank you.

REPLY

Hi @jbyrd, this is a great question, especially since garcinia seems to be popping up on tv and in magazines more and more every day. I can’t tell you whether or not these supplements will work for you, but it would be a great topic to discuss with your doctor and report back on! Here’s some information on garcinia cambogia that may provide some useful insight for you: http://www.healthline.com/health/garcinia-cambogia-weight-loss#ReadThisNext6

I also wanted to tag @johnwburns, @pinksmk, @cbs61752 and @elio, who have all written about supplements in the past and may be able to share their experiences with you.

Have you tried any weight-loss supplements before?

Hi! I have taken Garcinia and another herb called colostrum. The Garcinia may have been slightly different than the one in which you are referring, as it is Nature Sunshine’s version. I did fine with both of them and took one after each meal. It curbed my appetite which made it easier to lose or maintain weight. I felt completely normal and had no feelings like I was speeding. I do agree with you that you should talk to your psychiatrist first, as you don’t want to upset s delicate balance with your meds. The problem is is that many doctors don’t know much about herbs and only pharmaceutical products.

Liked by Ali Skahan

@aliskahan

Hi @jbyrd, this is a great question, especially since garcinia seems to be popping up on tv and in magazines more and more every day. I can’t tell you whether or not these supplements will work for you, but it would be a great topic to discuss with your doctor and report back on! Here’s some information on garcinia cambogia that may provide some useful insight for you: http://www.healthline.com/health/garcinia-cambogia-weight-loss#ReadThisNext6

I also wanted to tag @johnwburns, @pinksmk, @cbs61752 and @elio, who have all written about supplements in the past and may be able to share their experiences with you.

Have you tried any weight-loss supplements before?

Jump to this post

No, I have never tried any weight loss supplements.

Hi @jbyrd, I sent your question in to a Mayo Clinic pharmacist; her response is below:

The Natural Medicines Database (naturalmedicines.therapeuticresearch.com) rates Garcinia as “possibly safe” when used appropriately, short term (for up to 12 weeks). There is not enough reliable evidence to provide a rating on the effectiveness when used for obesity. Some studies show increased weight loss compared with diet alone, while others show no benefit. One thing to keep in mind is that the trials always included the supplement along with a diet and exercise. As you mentioned, the biggest concern for most people is the interaction with antidepressants, especially selective serotonin reuptake inhibitors (SSRIs), tricyclic and atypical antidepressants. This medication can increase the serotonin in the brain leading to serotonin syndrome. At your next doctor/psychiatrist visit, it will be important to discuss if this would be an option based on your current medications and diagnoses.

@aliskahan

Hi @jbyrd, I sent your question in to a Mayo Clinic pharmacist; her response is below:

The Natural Medicines Database (naturalmedicines.therapeuticresearch.com) rates Garcinia as “possibly safe” when used appropriately, short term (for up to 12 weeks). There is not enough reliable evidence to provide a rating on the effectiveness when used for obesity. Some studies show increased weight loss compared with diet alone, while others show no benefit. One thing to keep in mind is that the trials always included the supplement along with a diet and exercise. As you mentioned, the biggest concern for most people is the interaction with antidepressants, especially selective serotonin reuptake inhibitors (SSRIs), tricyclic and atypical antidepressants. This medication can increase the serotonin in the brain leading to serotonin syndrome. At your next doctor/psychiatrist visit, it will be important to discuss if this would be an option based on your current medications and diagnoses.

Jump to this post

Thank you for the information. I’m not going to take it due to the risk of
serotonin syndrome.

Please login or register to post a reply.